Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Itchy lesion over the glans near corona. Diagnosed with candidiasis. Using mometasone furate. Permanent cure?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have been suffering from recurrent erythematous, itchy lesion over my glans near corona, please guide me how to get rid of it, redness, itching over glans...i am showing you the lesions on this video... you can watch it here WWW.WWWW.WW
I have shown to dermatologist here in Dr RML hospital, new delhi, I am here working, they made diagnosis of candidiasis, but not releived, applying mometasone furate helps to reduce inflammation but for how long how can i apply, i want eradication
Posted Sun, 6 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 2 hours later
Hello Dr XXXXXXX

Thank you for posting the query and the youtube link,

I went through the link and the pictures.You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:
1) You mentioned that it was diagnosed as candidiasis by a dermatologist and that you have taken fluconazole tablet daily .You also did mention that you have regularly been applying mometasone cream (which is a steroid cream).My question is that why was mometosone prescribed as its a steroid cream and should never be used in a fungal infection.If it was a confirmed candidiasis then mometasone should be contraindicated.It would temporary reduce your problem and as you stop the cream the infection would bounce back again.
2) Have you taken the tablet(fluconazole) and the cream(mometasone) at the same time ?
3) Apart from fluconazole have you taken any other anti fungal tablet.

If you can reply me with the answers , I would be able to suggest you better.

But with history & the pictures what you have submitted ,the first thing which comes in my mind is a fungal infection only(candidiasis) .

For this I would like to recommend you terbinafin tablet daily for at-least 2 weeks .Along with this you can use candid cream locally.But kindly discontinue mometasone cream.

In case you don't respond to this then we should think of zoon's balanitis and probably a skin biopsy would help in that.

Hope I've answered your query.
Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

But if you can reply me with the above answers then probably I can help you better.

Awaiting for your reply.
Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Itchy lesion over the glans near corona. Diagnosed with candidiasis. Using mometasone furate. Permanent cure? 1 hour later
Thank you for your quick reply
1. I took both fluconazole 150 mg 1 OD for 7 days, mometasone was applied along with taking fluconazole. When I stop applying that it bounces back.
2. Apart from fluconazole I have not taken any other antifungal.

As adviced by you, I will take terbinafine for 2 weeks and stop applying mometasone.

I want to get rid of this disease, so please do help me, If I donot apply mometasone, redness increases and covers whole of glans with in 3 days.

Sir this disease is giving me a kind of depressive feeling as i never involved in sex with any one and i have sufferings.
one more question sir
does zoon balanitis shows such a quick presentation like involving whole of glans in 2 days?
Please do help me to get rid of it.
You can save my mobile number (dr XXXXXXX -0000)
Thankyou sir
bye
 
 
Answered by Dr. Bharat Chawda 11 hours later
Hello Dr XXXXXXX

Thank you for the reply.

Actually mometasone was not allowing your skin to become normal since it was a fungal infection. I hope that you would respond well to terbinafin tablet. Avoid using mometasone cream or any other steroid cream at the moment. You can use a candid cream or a ketoconazole cream locally over the lesion.

The reason that you did not respond to fluconazole was that you were using mometasone simultaneously.

If at all you do not respond to terbinafin then we have to think of some other diagnosis.

Zoons balanitis responds good to steroids creams, but it takes long time to manifest also. Quick presentation is usually seen in fungal infection.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries. I am sure there must be a accept button or may be a section which asks whether you were satisfied with the answer or not.

I wish you a speedy recovery.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Itchy lesion over the glans near corona. Diagnosed with candidiasis. Using mometasone furate. Permanent cure? 1 hour later
Thank you sir
I have seen that button, I am going to accept the answer
1. what could be other DD to it?
2. How can I contact You again after taking 2week course of terbinafin ?
3. I am attaching today's photograph with this query, you can see under report uploads
Thanks a lot sir, i am closing this discussion.
 
 
Answered by Dr. Bharat Chawda 7 hours later
Hello again,

The other differential diagnosis in your case would be either be Allergic contact dermatitis,Irritant contact dermatitis or Zoons balanaitis .

After the 2 week course of the tablet you can contact me through this forum only the way you are doing at the moment .Either you can follow the same discussion or start a new discussion if required.

Wish you good health,

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor